Alert archive / Missouri / Tornado Warnings in 2003
Tornado Warning 18, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 4, 2003, 8:46 PM CDT for Scott County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2003, 8:46 PM CDT (01:46 UTC)
- Expired
- May 4, 2003, 9:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Scott County, MO
The radar
The Paducah radar (KPAH), 71 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 6:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2245 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 4.4
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
310
WFUS53 KPAH 050146
TORPAH
MOC201-050230-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
846 PM CDT SUN MAY 4 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
SCOTT COUNTY IN SOUTHEAST MISSOURI
* UNTIL 930 PM CDT
* AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER HAY-WOOD
CITY...OR ABOUT 2 MILES SOUTHWEST OF HAY-WOOD CITY...MOVING EAST AT
55 MPH.
* LOCATIONS IMPACTED INCLUDE BLODGETT...MORLEY AND VANDUSER
SEEK SHELTER NOW MOVE INTO A BASEMENT...OR INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED
FOR LATER STATEMENTS.
THIS IS AN UPGRADE TO THE SEVERE THUNDERSTORM WARNING PREVIOUSLY IN
EFFECT UNTIL 915 PM CDT.
LAT...LON 3704 8975 3694 8970 3693 8954 3697 8942
3700 8938 3705 8945
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 4, 2:44 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, May 4, 2:44 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 244 PM CDT SUN MAY 4 2003 FORECAST CHALLENGE IS TIMING OF PRECIP AND SVR WX. FIRST CLUSTER OF STORMS NORTH OF WARM FRONT ASSOCIATED WITH WARM AIR ADVECTION AT 850 SLOWLY MOVING OFF TO THE EAST. AT 1900 UTC WARM FRONT ENTERING THE SOUTHWEST PORTION OF CWA WITH MID TO UPPER 60 DEW POINTS. LARGE HAIL WITH ISOLATED WIND DAMAGE REPORTED WITH THESE STORMS. SEVERE WEATHER ASSOCIATED WITH THE MAIN SYSTEM NOW OVER NEBRASKA...KANSAS AND OKLAHOMA. EXPECT THIS SYSTEM TO MERGE INTO A POSSIBLE SQUALL LINE AS IT REACHES THE AREA THIS EVENING AND OVERNIGHT. WILL KEEP MENTION OF SEVERE IN ZONES BOTH TONIGHT AND AGAIN TOMORROW AFTERNOON. EHI AND VGP VALUES FAVORABLE FOR SEVERE WEATHER BOTH TIME FRAMES. FIRST SQUALL LINE IS EXPECTED TO MOVE THROUGH THE AREA OVERNIGHT AND WEAKENS TO OUR EAST DURING THE DAY ON MONDAY. IF THE CLOUDS BREAK AS EXPECTED...WE WILL DESTABILIZE BY AFTERNOON WITH FORECAST CAPES OVER 3500 J/KG. AGAIN WITH VGP VALUES OVER .3 IN PART OF WEST KENTUCKY TOMORROW AFTERNOON AND EHI VALUES AROUND 5...SUPERCELLS ARE POSSIBLE...ESPECIALLY IN WESTERN KENTUCKY. AS FRONT SLOWLY SAGS SOUTH...IT IS FORECAST TO BE ALONG OHIO RIVER BY EARLY WEDNESDAY...WITH SURFACE LOW MOVING ALONG FRONT...WILL MENTION HEAVY RAIN. LITTLE CHANGE TO THE REST OF THE FORECAST WITH ONLY MINOR CHANGES TO WINDS...TEMPERATURES. EXTENDED FORECAST...ALL MODELS IN DECENT AGREEMENT THROUGH FRIDAY WHICH MEANS A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. WEAK TROUGH OVER WEST COAST WILL KEEP SOUTHWEST FLOW OVER THE REGION. TIMING OF IMPULSES IN SOUTHWEST FLOW THAT WILL PRODUCE SHOWERS AND THUNDERSTORMS IS VERY DIFFICULT. THIS WILL KEEP A WEAK FRONTAL BOUNDARY ALONG THE OHIO RIVER UNTIL FRIDAY. MODELS SWING DECENT SYSTEM THROUGH ON FRIDAY...ANOTHER LATE SATURDAY INTO SUNDAY. .PAH...NONE. SPODEN
Hazardous weather outlook, May 4, 2:22 PM CDT, 6 hours 24 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 222 PM CDT SUN MAY 4 2003 ...SIGNIFICANT SEVERE THUNDERSTORM OUTBREAK POSSIBLE TONIGHT AND AGAIN MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH EARLY THIS EVENING... WITH A POTENTIAL FOR MORE WIDESPREAD SEVERE WEATHER OVERNIGHT. WIDESPREAD DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE TONIGHT. ISOLATED TORNADOES ARE POSSIBLE...ESPECIALLY WEST OF THE MISSISSIPPI RIVER. ISOLATED SEVERE STORMS THIS AFTERNOON ARE THE RESULT OF AN APPROACHING WARM FRONT. AFTER THE PASSAGE OF THE WARM FRONT THIS EVENING...THE STAGE WILL BE SET FOR POTENTIALLY MORE SIGNIFICANT SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER POTENTIALLY SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE ON MONDAY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN WESTERN KENTUCKY...WITH A SLIGHT RISK OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE GREATEST THREAT OF SEVERE STORMS APPEARS TO BE FROM MIDDAY INTO THE EVENING HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS WILL BE REQUESTED DURING THE NEXT 24 HOURS. SPOTTERS ARE URGED TO STAY TUNED FOR THE ISSUANCE OF WATCHES AND WARNINGS THROUGH MONDAY. YORK
In the hours before
Local storm report, May 4, 8:13 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
813 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0802 PM 9W DONIPHAN MO 1.00 INCH HAIL
05/04/03 RIPLEY REPORTED BY RIPLEY COUNTY
DESLocal storm report, May 4, 8:17 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
817 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0814 PM 2W POPLAR BLUFF MO 0.75 INCH HAIL
05/04/03 BUTLER REPORTED BY BUTLER COUNTY
DESLocal storm report, May 4, 8:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
820 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0818 PM 9N POPLAR BLUFF MO 0.75 INCH HAIL
05/04/03 BUTLER REPORTED BY BUTLER COUNTY
EMLocal storm report, May 4, 8:27 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
827 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM MT. VERNON IL 1.75 INCH HAIL
05/04/03 JEFFERSON REPORTED BY TRAINED
SPOTTERSLocal storm report, May 4, 8:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
839 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0837 PM 2W ADVANCE MO 80 MPH WIND GUST
05/04/03 STODDARD REPORTED BY STODDARD
COUNTY DESLocal storm report, May 4, 8:42 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
842 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM WAPPAPELLO MO 60 MPH WIND GUST
05/04/03 WAYNE TREES DOWN REPORTED BY
THE PUBLIC
0822 PM WAPPAPELLO MO 60 MPH WIND GUST
05/04/03 WAYNE REPORTED BY THE PUBLICThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:19 PM CDT | Tornado Warning | PAH | New Madrid | 26 min |
| May 4, 7:48 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 27 min |
| May 4, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 35 min |
| May 4, 7:59 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 31 min |
| May 4, 8:09 PM CDT | Tornado Warning | PAH | Stoddard | 36 min |
| May 4, 8:34 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 41 min |
Nearby
Tornado Warnings in Missouri, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.